Alert archive / Wisconsin / Gale Warnings in 2022

Gale Warning 2, NWS Green Bay, WI

January 7, 2022

NWS Green Bay, WI issued this gale warning at Jan 7, 2022, 3:28 AM CST. It took effect at Jan 8, 2022, 3:00 AM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2022, 3:28 AM CST (09:28 UTC)
In effect from
Jan 8, 2022, 3:00 AM CST
Expired
Jan 8, 2022, 8:09 PM CST
In force
17 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

517 
WHUS73 KGRB 070928
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
328 AM CST Fri Jan 7 2022

LMZ541>543-071730-
/O.UPG.KGRB.GL.A.0002.220108T1000Z-220109T0300Z/
/O.NEW.KGRB.GL.W.0002.220108T0900Z-220109T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
328 AM CST Fri Jan 7 2022

...GALE WARNING IN EFFECT FROM 3 AM TO 9 PM CST SATURDAY...

* WHAT...South to southwest winds 30 kt with gale force gusts up
  to 45 kt. Waves of 8 to 13 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...From 3 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-071730-
/O.NEW.KGRB.GL.W.0002.220108T0900Z-220109T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
328 AM CST Fri Jan 7 2022

...GALE WARNING IN EFFECT FROM 3 AM TO 9 PM CST SATURDAY...

* WHAT...South to southwest winds 30 kt with gale force gusts
  around 40 kts. Waves of 4 to 7 ft expected.

* WHERE...Central Bay of Green Bay.

* WHEN...From 3 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-071730-
/O.NEW.KGRB.SC.Y.0003.220108T0900Z-220109T0300Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
328 AM CST Fri Jan 7 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WHAT...South winds 15 to 25 kts with a few gale force gusts
  around 35 kts.

* WHERE...Southern Bay of Green Bay.

* WHEN...From 3 AM to 9 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JS
7 follow-up statements
204 
WHUS73 KGRB 071630
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1030 AM CST Fri Jan 7 2022

LMZ521-541>543-080030-
/O.CON.KGRB.GL.W.0002.220108T0900Z-220109T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1030 AM CST Fri Jan 7 2022

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WHAT...South to southwest winds 30 kts with gale force gusts
  around 40 kts. Waves of 4 to 7 ft on the bay and 8 to 13 on the  
  lake.

* WHERE...Central Bay of Green Bay.

* WHEN...From 3 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-080030-
/O.CON.KGRB.SC.Y.0003.220108T0900Z-220109T0300Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1030 AM CST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WHAT...South winds to 30 kts with a few gale force gusts around
  35 kts.

* WHERE...Southern Bay of Green Bay.

* WHEN...From 3 AM to 9 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Eckberg
542 
WHUS73 KGRB 072120
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
320 PM CST Fri Jan 7 2022

LMZ521-541>543-080530-
/O.CON.KGRB.GL.W.0002.220108T0900Z-220109T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
320 PM CST Fri Jan 7 2022

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WHAT...South to southwest winds 30 kts with gale force gusts 
  around 40 kts. Waves of 3 to 6 ft on the bay and 8 to 14 on 
  the lake.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central Bay of Green Bay.

* WHEN...From 3 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-080530-
/O.CON.KGRB.SC.Y.0003.220108T0900Z-220109T0300Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
320 PM CST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WHAT...South to southwest winds 15 to 25 kts with gusts to 30
  kts. A few gale force gusts around 35 kts possible.

* WHERE...Southern Bay of Green Bay.

* WHEN...From 3 AM to 9 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
149 
WHUS73 KGRB 080325
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
925 PM CST Fri Jan 7 2022

LMZ521-541>543-081130-
/O.CON.KGRB.GL.W.0002.220108T0900Z-220109T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
925 PM CST Fri Jan 7 2022

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WHAT...South to southwest winds to 30 kts with gale force gusts
  to around 40 kts. Waves of 3 to 6 ft on the bay and 8 to 14 on 
  the lake.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central Bay of Green Bay.

* WHEN...From 3 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-081130-
/O.CON.KGRB.SC.Y.0003.220108T0900Z-220109T0300Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
925 PM CST Fri Jan 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM CST
SATURDAY...

* WHAT...South to southwest winds 15 to 25 kts with gusts to 30 
  kts. A few gale force gusts around 35 kts possible.

* WHERE...Southern Bay of Green Bay.

* WHEN...From 3 AM to 9 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
276 
WHUS73 KGRB 081008
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
408 AM CST Sat Jan 8 2022

LMZ521-541>543-081815-
/O.CON.KGRB.GL.W.0002.000000T0000Z-220109T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
408 AM CST Sat Jan 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South wind to 30 kts with gale force gusts around 40 kts,
  gradually veering southwest today. Waves 4 to 6 feet on the bay,
  and 11 to 15 feet on the lake.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central Bay of Green Bay.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will likely be 
  needed from the time the Gale Warning expires through Sunday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-081815-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-220109T0300Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
408 AM CST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...South wind to 30 kts with a few gale force gusts around
  35 kts, gradually veering southwest today.

* WHERE...Southern Bay of Green Bay.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...This area is mostly ice covered, which is
  inhibiting substantial wave development.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JS
606 
WHUS73 KGRB 081554
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
954 AM CST Sat Jan 8 2022

LMZ521-541>543-090000-
/O.CON.KGRB.GL.W.0002.000000T0000Z-220109T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
954 AM CST Sat Jan 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South wind to 30 kts with gale force gusts around 40 
  kts, gradually veering southwest today. Waves 4 to 6 feet on 
  the bay, and 11 to 15 feet on the lake.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central Bay of Green Bay.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-090000-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-220109T0300Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
954 AM CST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...South wind to 30 kts with a few gale force gusts around 
  35 kts, gradually veering southwest today.

* WHERE...Southern Bay of Green Bay.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...This area is mostly ice covered, which is
  inhibiting substantial wave development.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
597 
WHUS73 KGRB 082115
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
315 PM CST Sat Jan 8 2022

LMZ521-541>543-090300-
/O.CON.KGRB.GL.W.0002.000000T0000Z-220109T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
315 PM CST Sat Jan 8 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South wind to 30 kts with gale force gusts around 35 kts,
  veering southwest late this afternoon and evening. Waves 1 to 4
  feet on the bay, and 6 to 12 feet on the lake.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central Bay of Green Bay.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A small craft advisory will likely be
  needed after the gale warning expires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-090300-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-220109T0300Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
315 PM CST Sat Jan 8 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...South wind 15 to 25 kts with gusts around 30 kts, veering
  southwest late this afternoon.

* WHERE...Southern Bay of Green Bay.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Another small craft advisory will likely be
  needed on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
678 
WHUS73 KGRB 090209
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
809 PM CST Sat Jan 8 2022

LMZ521-541>543-091015-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-220109T0300Z/
/O.EXB.KGRB.SC.Y.0003.000000T0000Z-220110T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
809 PM CST Sat Jan 8 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt veering west-northwest
  overnight into Sunday morning. Gusts up to 30 kt. Waves 4 to 8
  ft subsiding to 2 to 4 ft on Sunday on Lake Michigan. Waves 1 to
  3 ft on ice free areas on Green Bay.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central Bay of Green Bay.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ522-091015-
/O.EXT.KGRB.SC.Y.0003.000000T0000Z-220110T1200Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
809 PM CST Sat Jan 8 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kt veering west-northwest
  overnight into Sunday morning. Gusts to 30 kts possible.

* WHERE...Southern Bay of Green Bay.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 6, 10:29 PM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Jan 6, 10:29 PM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1029 PM CST Thu Jan 6 2022

Updated aviation portion for 06Z TAF issuance
and new information added to update section

.UPDATE...
Issued at 1015 PM CST Thu Jan 6 2022

Have slowed down the clearing trend overnight, and pushed most of
the temperature drop into late tonight/early Friday. Will hold on
to the Wind Chill Advisory, but would not be shocked if the clouds
hold tough and temp/wind chill forecasts are a bit too cold in
NC/C WI.

UPDATE
Issued at 559 PM CST Thu Jan 6 2022

The Winter Storm Warning for Door County and Winter Weather
Advisory for Kewaunee County have been allowed to expire at 6 pm.
Snow showers continue to decrease across the area, with little
additional accumulation expected. Travel conditions may remain
hazardous into the evening hours due to snow covered roads.
&&

.SHORT TERM...Tonight and Friday
Issued at 330 PM CST Thu Jan 6 2022

The main concerns in the short-term portions of the forecast will
be the gradual end to any light snow showers or flurries along
with much colder temperatures arriving. Wind chill values may drop
in the -15F to -25F range late tonight, mainly across portions of
central /north-central WI. A Wind Chill Advisory has been issued
from late this evening through early Friday morning.

Lake enhanced snow continues across portions of east-central and
far northeast Wisconsin as low-level convergence remains in
place (although slightly weakened) across the Door Peninsula. As
the surface trough shifts eastward, there has been a noted trend
for the snow bands to become reoriented more north to south as
winds shift. This trend is expected to continue as winds
transition to the northwest by early evening. Otherwise, cloud
cover was extensive across much of northeast WI, with the clearing
line approaching central Wisconsin. Will hang onto the Winter
Storm Warning and Winter Weather Advisories through/into the
evening commute (around 6pm), but should be able to let them go
after that.

Tonight: Cyclonic flow across the area this evening will gradually
diminish from west to east as a surface trough slowly drifts east
of the area. This will also allow winds to shift more to the
northwest, effectively diminishing any lake effect snow over the
Door Peninsula. Deeper moisture will remain in place and somewhat
increased low level flow will linger across a good portion of
east- central and far northeast Wisconsin, which will act to keep
temperatures from dropping as significantly as they would've
otherwise. Farther west, a surface ridge is expected approach from
the Plains, which will allow skies to gradually clear and winds
to decrease. This combination, along with fresh snowpack, will
allow temperatures to drop off quickly overnight. The airmass is
very cold an will likely allow temperatures to drop into the teens
below zero across central and north-central WI, while much of the
rest of the area will see temperatures in the single digits below
to single digits above zero. While winds will be fairly light;
however, even a light wind will result in very cold wind chill
values in the -20 to - 25 range across central/north-central WI.
Therefore, a Wind Chill Advisory has been issued for those
locations.

Friday: The aforementioned surface ridge will build across the
entire area throughout the day, allowing winds to decrease and
skies to clear everywhere. Even with the sun sneaking out across
the area, it will remain chilly with high temperatures only
warming into the single digits above zero to low teens above zero.
Otherwise, fairly quiet conditions can be expected.

.LONG TERM...Friday Night Through Thursday
Issued at 330 PM CST Thu Jan 6 2022

No major weather makers are expected across the area into the
middle part of next week, with only small chances for light
precip. Main forecast concerns will be how cold temps and winds
chills get with the surge of Arctic air late this weekend and
early next week.

Friday night into Saturday...first surge of Arctic air will be
loosening its grip on the area as WAA begins. But lows still look
to drop to between -5 and 10 for much of the area in the evening,
then temps will slowly rise overnight. Any clearing the early
evening will be replaced by clouds by midnight, then as a weak
system passes across southern Canada, isentropic lift will
increase but low levels will remain pretty dry. Deepest moisture
will be over far northern WI overnight, so will carry some low end
PoPs there. WAA really ramps up on Saturday with 850mb temps
climbing to between -2C and -6C. Can't rule out some flurries or
freezing drizzle, but low-level saturation does not appear to be
deep enough. South to southwest winds will gust up to 30 mph
during much of the day. Some gale force gusts are possible on the
bay and Lake Michigan. Highs will climb to near normal, mainly in
the 20s to around 30.

Rest of the long term...strong cold front will push across the
area Saturday night, but lack of moisture will promote a mainly
dry frontal passage. West to northwest winds will remain gusty
Saturday night into Sunday as the cold air pushes in and we mix
down 20-25 kt winds under the inversion (higher winds will be
above the inversion). Highs on Sunday will be early in the day,
then strong CAA will hold temps steady or slowly fall through the
day. Lake effect snow chances look rather low over far north
central WI as flow remains too westerly. Only spot that could see
some light activity would be northern Vilas Co Saturday night
into Monday. The Arctic air really invades Sunday night with temps
plunging well below zero. Could actually be colder Monday night
as the surface high shifts overhead (some -20s to -30 likely). We
won't have much/any fresh snow cover, but current snow pack may
suffice. Monday will be the coldest day with highs struggling to
get above zero in central and north central WI, with single digits
above zero across eastern WI. Wind chill headlines look likely for
Monday and Tuesday morning, with more wind expected Monday. As
the high shifts east of the region, WAA will take over and temps
will moderate into the middle of next week. A clipper could graze
the area Monday night / early Tuesday and again in/around the
Wednesday timeframe, but limited moisture will once again keep any
precip on the light side.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1015 PM CST Thu Jan 6 2022

Periodic flurries or light snow showers will gradually taper off
overnight. Have slowed down the clearing trend to late
tonight/early Friday, but most locations will still have VFR
conditions, as ceilings are 3500-4000 ft (except in far NC WI and
Door County). High pressure will bring good flying conditions
on Friday, but clouds will be on the increase in the evening, ahead
of the next frontal system. LLWS is expected to develop over the
northwest half of the forecast area during the mid to late evening,
as SSW winds aloft increase to around 40 knots.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until 9 AM CST Friday for WIZ005-010-018-030-
035-036-045.
&&

UPDATE.........Kieckbusch
SHORT TERM.....Cooley
LONG TERM......Bersch
AVIATION.......Kieckbusch
Hazardous weather outlook, Jan 6, 6:03 PM CST, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
603 PM CST Thu Jan 6 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
603 PM CST Thu Jan 6 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Hazardous travel conditions will persist this evening, especially
across the Door Peninsula as scattered snow showers gradually
diminish.

Wind chill values as low as 25 below zero are expected late
tonight into early Friday morning across central and north-central
Wisconsin.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Wind chill values as low as 25 below zero are expected into early
Friday morning across central and north-central Wisconsin. A Wind
Chill Advisory has been issued for portions of the area.

Dangerous wind chill values of 20 below to 35 below zero are
possible late Sunday night into early Monday morning. Very cold
temperatures and wind chill readings are also expected Tuesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall totals to the National
Weather Service in Green Bay.

LMZ521-522-541>543-080015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
603 PM CST Thu Jan 6 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Southwest gales of 35 to 40 knots are possible over the nearshore
waters of Lake Michigan on Saturday. A Gale Watch has been issued.

Kieckbusch

In the hours before

Local storm report, Jan 6, 9:28 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CST THU JAN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     SNOW             ABRAMS                  44.78N 88.06W
01/06/2022  M6.0 INCH        OCONTO             WI   PUBLIC

            TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.

0746 PM     SNOW             STILES                  44.86N 88.05W
01/06/2022  M7.0 INCH        OCONTO             WI   PUBLIC

            TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.

0836 PM     SNOW             HIGH FALLS RESERVOIR    45.29N 88.20W
01/06/2022  M7.0 INCH        MARINETTE          WI   PUBLIC

            TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.

&&

HYKIN
Local storm report, Jan 6, 10:02 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 PM CST THU JAN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     SNOW             1 SSE INSTITUTE         44.89N 87.29W
01/06/2022  M9.0 INCH        DOOR               WI   PUBLIC

            TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.

0939 PM     HEAVY SNOW       LITTLE STURGEON         44.84N 87.57W
01/06/2022  M14.0 INCH       DOOR               WI   PUBLIC

            TWO DAY TOTAL. REPORT VIA SOCIAL MEDIA.

&&

HYKIN

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:28 AM CSTSmall Craft AdvisoryGRB3 days

Nearby

Gale Warnings in Wisconsin, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.